Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 3, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 2, 1999, 6:30 PM CST for Knox County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 1999, 6:30 PM CST (00:30 UTC)
- Expired
- Apr 2, 1999, 7:00 PM CST
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2394 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KOKC 030032 RRA TOROKC TXC275-030100- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 630 PM CST FRI APR 2 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... KNOX COUNTY IN WESTERN NORTH TEXAS * UNTIL 700 PM CST * AT 630 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED ON THE KNOX COUNTY AND HASKELL COUNTY LINE 8 MILES SOUTHWEST OF MUNDAY...MOVING NORTHEAST AT 35 MPH. * LOCATIONS IN THE WARNING INCLUDE GOREE AND MUNDAY TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3346 9984 3340 9973 3340 9948 3355 9948 KB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:40 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Apr 2, 2:40 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CST FRI APR 2 1999 FRONT HAS FINALLY STOPPED MOVING AND THE NW 1/4 OF THE FA IS IN THE COOL AIR. SHOWERS HAVE BEGUN TO DEVELOP ALONG THE FRONT AND AN APPARENT SWEET SPOT NEAR THE OKLAHOMA-LOGAN COUNTY LINE. THE CAP SEEMS BREAKABLE ESPECIALLY WITH CONVERGENCE ALONG THE DRYLINE AND/OR FRONT SO EXPECT CONVECTION TO INCREASE OVER THE NEXT COUPLE OF HOURS. ALL OF THE MODELS... ESPECIALLY THE ETA DEVELOP A GOOD AMOUNT OF LIFT ALONG THE DRYLINE BY MIDNIGHT AND MOVES IT EAST ACROSS THE AREA THROUGH 12Z WHICH SUGGESTS THE POTENTIAL OF A SQUALL LINE. FOR THIS AFTERNOON AND EVENING... ALTHOUGH NOT STRONG SHEAR THERE IS ENOUGH FOR ISOLATED SUPERCELLS THROUGH EARLY EVENING. AFTER THAT THE PRIMARY CONCERN WILL BE SQUALL LINE ACTIVITY AND WINDS/HAIL. AM SOMEWHAT ON THE FENCE ABOUT POPS DUE TO UNCERTAINTY ABOUT AREAL COVERAGE. THIS ROUND OF FORCING MOVES TO THE EAST WHILE THE UPPER STORM REDEVELOPS IN THE SOUTHWEST UNITED STATES. MOISTURE PROGS SUGGEST THAT AREA WILL BE DRY SLOTTED TOMORROW ALTHOUGH AM NOT SURE THE SURFACE MOISTURE WILL GET COMPLETELY PUSHED AWAY. SO WILL LEAVE POPS IN FOR MAINLY MORNING ACTIVITY. AFTER A BREAK SATURDAY NIGHT AND SUNDAY... THE CHANCE OF RAIN INCREASES AGAIN SUNDAY NIGHT AND MONDAY AS THE NEXT SYSTEM HEADS OUR WAY. ANOTHER BREAK TUESDAY THEN ANOTHER POTENTIAL ROUND OF STORMS WEDNESDAY ACCORDING TO THE MRF. ...SPEG. FIRST ITERATION. FIRST PERIOD POPS SUBJECT TO CHANGE WITH LITTLE OR NO ADVANCE WARNING. OKC 60 73 51 73 / 40 30 0 0 HBR 55 70 47 74 / 20 10 0 0 SPS 60 76 51 76 / 30 20 0 0 GAG 41 65 42 70 / 20 10 10 0 PNC 59 71 50 72 / 40 30 10 0 DUA 65 72 49 74 / 40 30 0 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Special weather statement, Apr 2, 12:30 PM CST, 6 hours before
OKZ004>048-050>052-TXZ083>090-022100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST FRI APR 2 1999 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS A LARGE PART OF OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM REYDON TO ALVA. .. DISCUSSION...A COLD FRONT FROM WEST CENTRAL TO NORTH CENTRAL OKLAHOMA AT MIDDAY IS EXPECTED TO STALL BY THIS EVENING FROM NEAR CLINTON TO NEAR ENID AND PONCA CITY. MEANWHILE... A DRY LINE FROM THE EXTREME SOUTHEAST TEXAS PANHANDLE... AND EXTENDING SOUTH... WILL MOVE SLOWLY EAST INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. ABUNDANT LOW LEVEL MOISTURE IS IN PLACE TO THE SOUTH AND EAST OF BOTH THE FRONT AND THE DRY LINE... WITH DEW POINT TEMPERATURES IN THE 60S. AFTERNOON HEATING WILL RESULT IN DESTABILIZATION OF THE AIR NEAR BOTH BOUNDARIES... AND WILL HELP TO WEAKEN A CAPPING LAYER OF VERY WARM AIR LYING JUST ABOVE THE LOW LEVEL MOIST LAYER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS EARLY AS 2 OR 3 PM ALONG THE FRONT IN NORTH CENTRAL OKLAHOMA... AND MAY DEVELOP SOUTHWESTWARD ALONG THE FRONT INTO PARTS OF WEST CENTRAL OKLAHOMA BY LATE AFTERNOON. OTHER THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ALONG THE DRYLINE AS IT MOVES INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE AREA WHERE THE TWO BOUNDARIES INTERSECT... KNOWN AS THE TRIPLE POINT... WILL BE A FAVORED AREA FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EARLY THIS EVENING. THAT AREA IS EXPECTED TO BE IN SOUTHWEST OKLAHOMA. THUNDERSTORMS MAY ORGANIZE INTO A LINE THIS EVENING AND MOVE EAST INTO CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA OVERNIGHT. THE MAIN SEVERE THREAT WILL BE AFTER DARK OVER THESE AREAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT. HOWEVER... VERTICAL WIND PROFILES AND THE EXPECTED LEVELS OF INSTABILITY SUGGEST THAT SUPERCELLS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY FROM WEST CENTRAL OKLAHOMA SOUTH AND SOUTHWESTWARD INTO WESTERN NORTH TEXAS. ISOLATED TORNADOES WILL BE POSSIBLE IN THESE AREAS THIS AFTERNOON AND EVENING. SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS NORTH CENTRAL OKLAHOMA SHOULD BE READY FOR POSSIBLE ACTIVATION AS EARLY AS MID AFTERNOON. THOSE FROM WEST CENTRAL OKLAHOMA SOUTH INTO WESTERN NORTH TEXAS MAY REQUIRE ACTIVATION LATER THIS AFTERNOON... WHILE THOSE FROM CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA WILL MOST LIKELY SEE ACTION AFTER SUNSET. 24
Special weather statement, Apr 2, 12:30 PM CST, 6 hours before
OKZ004>048-050>052-TXZ083>090-022100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1230 PM CST FRI APR 2 1999 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS A LARGE PART OF OKLAHOMA AND WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS SOUTHEAST OF A LINE FROM REYDON TO ALVA. .. DISCUSSION...A COLD FRONT FROM WEST CENTRAL TO NORTH CENTRAL OKLAHOMA AT MIDDAY IS EXPECTED TO STALL BY THIS EVENING FROM NEAR CLINTON TO NEAR ENID AND PONCA CITY. MEANWHILE... A DRY LINE FROM THE EXTREME SOUTHEAST TEXAS PANHANDLE... AND EXTENDING SOUTH... WILL MOVE SLOWLY EAST INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. ABUNDANT LOW LEVEL MOISTURE IS IN PLACE TO THE SOUTH AND EAST OF BOTH THE FRONT AND THE DRY LINE... WITH DEW POINT TEMPERATURES IN THE 60S. AFTERNOON HEATING WILL RESULT IN DESTABILIZATION OF THE AIR NEAR BOTH BOUNDARIES... AND WILL HELP TO WEAKEN A CAPPING LAYER OF VERY WARM AIR LYING JUST ABOVE THE LOW LEVEL MOIST LAYER. THUNDERSTORMS ARE EXPECTED TO DEVELOP AS EARLY AS 2 OR 3 PM ALONG THE FRONT IN NORTH CENTRAL OKLAHOMA... AND MAY DEVELOP SOUTHWESTWARD ALONG THE FRONT INTO PARTS OF WEST CENTRAL OKLAHOMA BY LATE AFTERNOON. OTHER THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ALONG THE DRYLINE AS IT MOVES INTO SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. THE AREA WHERE THE TWO BOUNDARIES INTERSECT... KNOWN AS THE TRIPLE POINT... WILL BE A FAVORED AREA FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON OR EARLY THIS EVENING. THAT AREA IS EXPECTED TO BE IN SOUTHWEST OKLAHOMA. THUNDERSTORMS MAY ORGANIZE INTO A LINE THIS EVENING AND MOVE EAST INTO CENTRAL... SOUTH CENTRAL... AND SOUTHEAST OKLAHOMA OVERNIGHT. THE MAIN SEVERE THREAT WILL BE AFTER DARK OVER THESE AREAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE THREAT. HOWEVER... VERTICAL WIND PROFILES AND THE EXPECTED LEVELS OF INSTABILITY SUGGEST THAT SUPERCELLS WILL BE POSSIBLE THIS AFTERNOON AND EVENING... MAINLY FROM WEST CENTRAL OKLAHOMA SOUTH AND SOUTHWESTWARD INTO WESTERN NORTH TEXAS. ISOLATED TORNADOES WILL BE POSSIBLE IN THESE AREAS THIS AFTERNOON AND EVENING. SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS NORTH CENTRAL OKLAHOMA SHOULD BE READY FOR POSSIBLE ACTIVATION AS EARLY AS MID AFTERNOON. THOSE FROM WEST CENTRAL OKLAHOMA SOUTH INTO WESTERN NORTH TEXAS MAY REQUIRE ACTIVATION LATER THIS AFTERNOON... WHILE THOSE FROM CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA WILL MOST LIKELY SEE ACTION AFTER SUNSET. 24
Local storm report, Apr 2, 4:01 PM CST, 2 hours 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0250 PM 10 SSW PERRY OK 1.00 INCH HAIL
04/02/99 LOGAN
0307 PM PERRY OK .75 INCH HAIL
04/02/99 NOBLE
DCLocal storm report, Apr 2, 6:22 PM CST, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0610 PM 1/2 MILE EAST OF MAYFIELD OK 1.00 INCH HAIL
04/02/99 BECKHAM
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Knox | 30 min |
| Apr 2, 6:55 PM CST | Tornado Warning | OUN | Baylor, Knox | 50 min |
| Apr 2, 7:02 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 28 min |
| Apr 2, 7:45 PM CST | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 45 min |
| Apr 2, 11:44 PM CST | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Knox | 46 min |
| Apr 2, 11:57 PM CST | Severe Thunderstorm Warning | OUN | Wilbarger | 48 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.